Question: 

I have had a Urostomy for 14 years and recently was able to treat some minor skin irritations with Coloplast Barrier Wipes. However, a 2.7 cm purple ring has appeared around my stoma and while not painful it is concerning. Could it be from taking blood thinners…..doubtful as I have been on Eliquis for 10 years with no adverse reaction. Any advice greatly appreciated

 

Response:

This sounds like pseudoverrucous. I wonder what the skin irritation was that he used the Coloplast wipe as a treatment. Seems a little strange. I think he has developed urine crystals on the skin. I would suggest using the vinegar soaks 1:3 with each change for 10 -15min.  Temporarily stop using Coloplast wipes until issue is resolved.  You can also call home care intake worker to be seen by a NSWOC nurse so there is an in-depth assessment of area.


Lauren Wolfe RN, BSN, MClSc (WH), NSWOC, CWOCN

Share on facebook
Facebook
Share on twitter
Twitter
Share on linkedin
LinkedIn

Leave a Reply

Your email address will not be published. Required fields are marked *